Thunderstorm Wind, Union
- When
- June 1, 6:40 PM CST
- Where
- Union County, 2.41 mi ENE of Newell
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -92.710
A large tree was downed on Hwy. 15 southwest of El Dorado.
An upper level disturbance and an associated cold front acted upon late day heating to produce scattered to numerous showers and thunderstorms across the region. Instability was maximized during the late afternoon along and ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level disturbance and an associated cold front acted upon late day heating to produce scattered to numerous showers and thunderstorms across the region. Instability was maximized during the late afternoon along and ahead of a cold front. The front provided the lift necessary for these storms to produce strong and damaging wind gusts. In addition, the slow movement of the storms resulted in locally heavy downpours that caused some flooding across some portions of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 2:03 PM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 303 PM CDT SAT JUN 1 2013 .DISCUSSION... THIS AFTERNOON A COLD FRONT WAS JUST ENTERING NORTHWEST MC CURTAIN COUNTY OKLAHOMA...WITH AN UPPER LEVEL TROUGH MOVING ACROSS CENTRAL OKLAHOMA INTO NORTH TEXAS. THE FRONT WILL MOVE SOUTHEAST ACROSS MOST OF THE CWA TONIGHT AND SHOULD BE WELL SOUTH OF THE AREA BY LATE SUNDAY MORNING. STILL EXPECTING WIDESPREAD CONVECTION TO DEVELOP ALONG AND AHEAD OF THE FRONT....WITH SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA HAVING THE BEST CHANCE OF SIGNIFICANT RAINFALL. SEVERE WEATHER STILL POSSIBLE ALL AREAS... WITH THE BEST CHANCE LATE THIS AFTERNOON INTO EARLY EVENING. THE UPPER LEVEL SYSTEM WILL BE EAST OF THE AREA BY SUNDAY AFTERNOON WITH DRIER NORTHWEST FLOW TAKING OVER. SKIES WILL CLEAR FROM THE NORTHWEST...BRINGING A COOL NIGHT. MONDAY MORNING LOWS SHOULD FALL INTO THE 50S ACROSS THE NORTHERN ZONES WITH TEMPERATURES NEAR 60 AS FAR SOUTH AS THE I-20 CORRIDOR. THE COOL DOWN WILL BE SHORT AND TEMPERATURES WILL BEGIN TO MODERATE BY TUESDAY AS UPPER RIDGING BEGINS TO BUILD OVER CENTRAL TEXAS. NEXT CHANCE OF RAIN WILL BE TUESDAY NIGHT INTO WEDNESDAY FOR THE NORTHERN ZONES AS A NORTHERN PLAINS TROUGH ERODES THE RIDGE. THE ENTIRE CWA WILL SEE A CHANCE OF RAIN THURSDAY TROUGH SATURDAY AS SEVERAL SHORT WAVES MOVE ACROSS THE REGION IN MOSTLY ZONAL FLOW. && .AVIATION... A WEAK COLD FRONT HAS MOVED JUST SOUTH OF RED RIVER VALLEY...AND EASTWARD ACROSS EXTREME SOUTHERN AR. SCATTERED CONVECTION ALONG AND BEHIND THE FRONT...AND ISOLD PREFRONTAL SHOWERS. TSTMS IN VCNTY OF KTXK AND KELD...AND SHRA IN VCNTY OF KMLU THIS AFTN. THIS ACTIVITY WILL REACH KTYR...KGGG AND KSHV BY AROUND 02/00Z. IN THE MEANTIME..SCT CU WITH SOME ALTOCU DECKS...AND S-SW WINDS AROUND 10 KTS. POST FRONTAL WINDS MOSTLY LIGHT AND VARIABLE TONIGHT...BECMG NORTH AROUND 10 KTS ON SUNDAY. AFTER PCPN TAPERS OFF LATER TONIGHT...WET GROUND MAY INDUCE PATCHY AREAS OF FOG. MOSTLY VFR CONDITIONS AFTER 02/15Z./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 84 63 87 64 / 80 10 10 0 0 MLU 69 84 63 85 61 / 80 30 10 0 0 DEQ 60 82 56 83 60 / 40 10 0 0 10 TXK 64 82 58 84 61 / 60 10 0 0 0 ELD 65 83 61 83 60 / 90 10 0 0 0 TYR 66 84 62 85 65 / 50 10 10 0 0 GGG 65 84 59 86 64 / 60 10 10 0 0 LFK 72 87 62 89 64 / 60 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1153 AM CDT SAT JUN 1 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1153 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE ON THE INCREASE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION ALONG WITH A STRONG COLD FRONT. LARGE HAIL AND DAMAGING WIND GUSTS WILL LIKELY ACCOMPANY THESE THUNDERSTORMS AS THE FRONT CROSSES THE REGION. MOST OF THE SEVERE WEATHER WILL LIKELY REMAIN NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH THE AFTERNOON...WITH SOUTHERN AREAS EXPERIENCING THE MAJORITY OF STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS THE REGION THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT SAT JUN 1 2013
ARZ050-051-059-060-012245-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
442 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BEN LOMOND...HOPE...OGDEN...SARATOGA...TOLLETTE...
WASHINGTON AND WILTON...
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ASHDOWN...MOVING EAST AT 30 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SAT JUN 1 2013
ARZ072-073-012345-
COLUMBIA-UNION-
538 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...
NORPHLET...SMACKOVER...SMITHLAND...VILLAGE AND WALDO...
AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MAGNOLIA...MOVING EAST
NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT SAT JUN 1 2013
TXZ111-112-020015-
CASS-MORRIS-
612 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...DAINGERFIELD...HUGHES SPRINGS...JENKINS...LINDEN...
QUEEN CITY AND ROCKY BRANCH...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DAINGERFIELD...OR 14 MILES EAST
OF PITTSBURG...MOVING EAST NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT SAT JUN 1 2013
ARZ061-072-073-020000-
COLUMBIA-NEVADA-UNION-
622 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
NORPHLET...SMACKOVER AND WILLISVILLE...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WILLISVILLE...OR 9 MILES NORTH
OF WALDO...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CDT SAT JUN 1 2013
ARZ071>073-020100-
COLUMBIA-LAFAYETTE-UNION-
653 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BUSSEY...CALION...EL DORADO...EMERSON...LAWSON...
LISBON...MACEDONIA...MAGNOLIA...MOUNT HOLLY...NORPHLET...
SMACKOVER...SMITHLAND...TAYLOR...URBANA...VILLAGE AND WESSON...
AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 13 MILES SOUTHWEST
OF SMACKOVER...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 5 MILES WEST OF MAGNOLIA...AND WAS ALSO MOVING EAST AT
25 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH BOTH
OF THESE STORMS.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT SAT JUN 1 2013
ARZ072-073-LAZ004>006-020130-
CLAIBORNE-COLUMBIA-LINCOLN-UNION-
734 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...JUNCTION CITY...BERNICE...FARMERVILLE AND
HAYNESVILLE...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HAYNESVILLE...OR 13 MILES NORTH
OF HOMER...MOVING EAST SOUTHEAST AT 30 MPH. OTHER THUNDERSTORMS HAVE
BEGUN TO INCREASE IN INTENSITY...AND WERE MOVING INTO THE
FARMERVILLE AND RUSTON AREAS.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
VIIThe Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A large tree was downed on Hwy. 15 southwest of El Dorado.
High water was reported across several roadways in town.
A couple of trees were downed in town. Other large limbs were downed and several powerlines were downed as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445822, 445824, 445825.